Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra - Metalic Taste
Oct 18, 2006

I've been healthy HIV for about 20 years, and been through several protocols. I've been on a single Kaletra for about 5 months. I've noticed about 3 hours after taking, my face burns like I have a fever, I have a metallic taste in my mouth, and I feel shaky, like I haven't eaten in a long while. Any concern? Any way to mitigate? Thanks and all the best.

Response from Dr. Henry

I am confused by your statement that you are taking a single Kaletra-in the US the standard dose of Kaletra is 2 orally twice daily usually with 2 other HIV meds. A small minority of patients in my experience are sensitive to ritonavir with taste/facial effects even at low doses (the ritonavir is one of the meds in Kaletra). I don't have any tricks to mitigate that side effect other than not using ritonavir if that is an option given the overall clinical situation-if any reader has a suggestion please post! KH



Previous
a question to a while back worry
Next
Liver Function

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement